Skip to Content

User Reviews for Gadoterate meglumine to treat CNS Magnetic Resonance Imaging

Also known as: Dotarem, Clariscan

Lisa · Taken for less than 1 month November 16, 2020

Dotarem (gadoterate meglumine): “November 13th, 2020 I had an MRI performed using Dotarem medication for imaging and I had an immediate reaction with my stomach. I felt a warm sensation in my body, then nausea shortly after then vomiting. I had to be pulled out early with only 65% percent of the imaging performed. I had no idea or was I informed about any possible side effects and it scares me till this day because I believe this triggered my vertigo. The night before I posted this, my world was literally spinning on and off from 2 am till 4 am this morning. I am also feeling continued nausea. Anyone else have this type of reaction?”

1 / 10
Bambi October 9, 2020

Dotarem (gadoterate meglumine): “I have an MRI with imaging using Doterem for the 1st time just 2 days ago. I experienced a burning sensation at the time of injection and today a massive bruise has formed at the injection site with it being extremely painful to the touch. This morning I woke up with clear mucus slimy diarrhea. Having had an MRI 3 months prior without contrast, to my eye made no difference in comparison. Have I been aware of potential side effects, I would have refused the contrast injection.”

1 / 10
Apple · Taken for less than 1 month November 26, 2019

Dotarem (gadoterate meglumine): “I had my one and only MRI for possible demyelination disease with this contrast. Never again. I've had many issues, especially skin burning and stomach issues, after this MRI with contrast. I was fine before the injection in the MRI and burning has gotten better but this is not something that I ever expected. Please be very informed before accepting any contrast, even if Dotarem is considered one of the "safer" gadolinium-based contrasts. It's been 5 months and I still have issues so please do not take any contrast unless it is completely necessary. Discuss other options with your doctors.”

3 / 10
Debbie · Taken for less than 1 month May 11, 2018

Dotarem (gadoterate meglumine): “I was briefly on Dotarem, merely the amount of time it took to get an MRI with IV contrast to compare with the MRI without contrast dye. 2-3 days after the MRIs, I experienced pain across my abdomen (just below my diaphragm) that radiated to my back on both sides. But what I found more concerning, and I did not see this side effect mentioned in this article, was blood in my urine. It didn’t look outrageously bad in the toilet bowl, but in the specimen bottle, I could not believe how dark it was. I don’t know if anyone else has had this side effect. But I felt I should mention it because I had never had any issues with my kidneys nor is there any history of this kind of problem in my family.”

4 / 10

This information is NOT intended to endorse any particular medication. While these reviews might be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare practitioners.